MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.During the inspection it was found that the connecting tube had coating peeling, (1mm2 or more).In addition to the malfunction documented in b5, the additional non-reportable findings were as follows: due to a pinhole on connecting tube, water tightness was lost, the universal cord had a scratch, the universal cord had a dent, the angulation lever was deformed, the venting connector of light guide connector was loose, the up/down angulation lever plate had discoloration, the grip had discoloration, the control unit had discoloration, the suction cover had discoloration, the eyepiece was deformed and had discoloration, the diopter ring had discoloration, due to a dent on the channel tube, channel cleaning brush could not insert smoothly, due to a dent on channel tube, forceps could not be inserted smoothly, due to wear of angle wire, bending angle in up direction did not meet the standard value, the connecting tube had a wrinkle and had a dent, and the adhesive on the bending section cover had a chip.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, that the oes bronchofiberscope had a water leak.The device was returned for evaluation.During the device evaluation, it was found that insertion section flexible tube coating was peeling off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was returned, and an evaluation was completed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.Based on the results of the investigation, it is likely that stress of repeated use, external factors, or handling of the device caused the peeling to occur.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): 3.2 "preparation and inspection of the endoscope" 5.¿inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18233761
Report Number9610595-2023-18330
Device Sequence Number3305680
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown